Can Botox or a bad injector cause collagen loss and indentations in forehead? (Photo)

In February 2015 I had my first Botox injection because of the 11 lines. Days later my eyes swelled and a raised red bump remained at one of the injection sites that lasted months and left a scar. I also get headaches with no previous history and my forehead has indentations and wrinkles developing. It appears to me the collagen is depleting. My forehead feels a little heavy and I know my eyelids have also fallen noticeably. I don't know what's happening but I'm scared.

Doctor Answers 4

Botox and headaches and skin problems

Botox is a great injection to get rid of forehead wrinkles.  I have not seen a case of collagen loss from Botox or textural skin issues.  I have seen swelling or headaches in some patients.  I suggest you consult a board certified physician who has a great deal of experience with Botox and lasers to help suggest the best course of treatment.

Botox and Forehead Issues Such as Headaches and Collagen Loss

this is no way this was due to the botox or the botox was not botox at all.  I suggest a formal consultation with a reputable cosmetic dermatologist or plastic surgeon.  Lasers, radiofrequency devices, microneedling and PRP can all be used to help improve the apperance of your skin at this time.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Problems after Botox

I'm in agreement with the others. There was something wrong with the Botox, either infected or not Botox. Collagen loss is not a side effect from Botox. Swelling and bumps from Botox are an infection or reaction to something other than Botox. If it is Botox, it should be back to normal soon.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Infection after Botox.

Sounds like you had a little infection after Botox injection.  This is very rare but can happen.   This could cause some tissue loss but that also is very rare.   Go back to you doctor and follow along with his advice.   I think you will be fine.  My Best,  Dr C

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.